MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD

MDT SOFAMOR DANEK PUERTO RICO MFG ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Model Number 7723517
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Burning Sensation (2146); Numbness (2415); Inadequate Osseointegration (2646); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from clinical study, healthcare provider (hcp) via a manufacturer representative regarding a patient underwent a spinal therapy in a clinical study alliance.It was reported that, there was fracture of the anterior fusion screws at the level of c3, bilaterally.X-ray was performed as additional diagnostic tests on (b)(6) 2024.Investigator assessment states, causal relationship to study procedure and device.Sponsor assessment states, probably related to index surgery and causally related to study device.The levels treated were c3-c7.It was unknown about any plan of revision surgery to explant the broken screws.There were no patient symptoms reported.No further complications reported regarding the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.Cervical x-ray demonstrates bilateral c3 screw fractures.Cervical x-rays from 09/jul/2024 (2 months prior) did not show broken c3 screws.Thus, screw breakage likely occurred during the intervening 2 months.
 
Event or Problem Description
Additional information received from manufacturer representative that the start date of device deficiency was 2024-sept-18.No further complications reported.
 
Additional Manufacturer Narrative
Additional information update: b3, b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from manufacturer representative stating cervical flexion-extension x-rays taken show previous 4 level anterior cervical discectomy and fusion with anterior plate fixation c3-c7.Broken bilateral c3 screws, similar to x-rays from 6 months ago.There seems to be no significant segmental motion across c3-4 between flexion and extension, with interspinous distance difference 1.5 mm.Surgeon reassured patient that the broken screws are completely embedded in bone, not likely to migrate and cause significant damage/injury.The patient has started developing symptoms.Preoperatively, patient was having neck pain and right arm pain.After surgery, he said his right arm pain improved.Before it was involving his entire right arm.Most of the arm pain resolved, but right-hand pain persisted.Thus, this is not new from surgery.This is described as affecting mainly the long, ring and small fingers.Described both as numbness and burning sensation.Patient also describes worsening grip strength on the right.Also says that he is having more difficulty holding up a book.More recently, patient also started experiencing similar symptoms in the left hand (also involving long, ring and small fingers).Regarding neck pain, patient simply says that while he still has it, it is different compared to preoperative.Diagnostic test x-ray was performed on (b)(6) 2025.Scan shows solid arthrodesis across 3 levels c4-c7.Incomplete union (pseudarthrosis) at c3-4, with persistent cleft within the cage.Furthermore, presence of bilateral broken screws at c3 support diagnosis of pseudoarthrosis at c3-4.No further complications reported.
 
Additional Manufacturer Narrative

Brand Name
ZEVO¿ ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BOD
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20491744
Report Number1030489-2024-01326
Device Sequence Number4174354
Product Code KWQ
UDI-Device Identifier00643169328976
UDI-Public00643169328976
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7723517
Device Catalogue Number7723517
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/24/2024
11/22/2024
04/11/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date11/19/2024
12/13/2024
05/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight118 KG